Quantcast

Living with Psoriatic Arthritis (PsA)

Beginning my 4th Infusion biologic...sigh


#1

After being on Remicade Infusions for 8 years for PsA, even though it was effective for joints and psoriasis, had to stop as I developed Secondary Lupus. This all began December 2017 (the Lupus symptoms.) started Oriencia infusions May 2018 after last dose of Remicade April 1st 2018… I thought the symptoms were finally fading around September 2018 but they returned in a flourish. The psoriasis exploded like I have never seen before, even in my scalp and haven’t seen that in many years , the intense fatigue was back, the joint pain intensified, the redness on my face returned when it was fading away, and my hands are blistering like I was in a fire. And of course the IBS has also returned. My Dr said back in May the Lupus should work it’s way out. But I am sure he had no idea it would return like this. Beginning in 2 weeks my Dr has me starting Symponi infusions , every 4 weeks along with injections of Methotrexate every week. So it appears he is doubling up on biologics and we’ll see what happens. I have not been too thrilled with this Dr. My Dr retired and he was the best. But trying to get information out of this Dr is like pulling teeth. I have made an appointment 300 miles north of my town at a reputable University and a Rheumatologist who has impeccable credentials. In addition, I am friends with a Nurse in the area who also says she is the best. I made the appointment in October and I will see her in May 2019. So that is saying something ! Of course I have not said anything to my current Dr.
I know finding the right Rx for PsA can be a problem and add Lupus to the mix, downright impossible. So I am going to see one of the best in the State.
Has anyone here dealt with anything like this as well? I am so tired, and frustrated I don’t know where to turn. I have had to deal with PsA for 37 years and until this year have not had major issues, other than tweaking my injection meds here and there.
Any and all comments welcome and thank you.


#2

Symponi is my fifth biological in 7 years. I started in late Spring. Not much happened until my third dose and finally joint pain gone! On the fourth dose I developed high blood pressure as a side effect and was given a BP Med. I should have talked to the pharmacist because after I passed out and hit my head 8 weeks later he informed me high BP is usually a temporary side effect. So keep tabs on your BP. I am off BP meds except on the day of infusion when it gets high. It’s fine the next day so far. It has really helped my psa so I’m not going to complain. Good luck!


#3

Wow, thanks for the input. Already on BP meds so should be ok there. We will see. My joints have hurt for so long it’s like second nature now. I just want this psoriasis and Lupus symptoms to go away. Never have I had a psoriasis flare up last one year ! Not even close. And the fatigue is really doing my head in. Now I can only clean one room of my house per day, and traveling is out of the question. I have never stayed home for too long without hopping on a plane to visit family and friends domestically and internationally. Now I am too afraid to even try. This is all do to the fatigue. Never did I realize how bad Lupus can be for those who have to suffer with it.
If only I would have to deal with one Autoimmune disease instead of 2. The thing that really frustrates me is although I am being treated for the PsA, nothing is being done to treat the Lupus. My Dr keeps hoping it will just “go away.” After almost one year, this is enough for me so getting a much needed second opinion. Again, thank you for your help here. All the best in your fight with this!


#4

Orencia gave me a major psoriasis flare up, but I’ve been on Simponi Aria (infusions) for about a year and have been having moderately good success. My only concern at the moment is a minor psoriasis flare and some bleeding gums.(despite my dentist saying they’re healthy, I did read that it could be a side effect of the Simponi). I still have minor aches most of the time with occasional flares, but it’s much less than it has been and the side effects have been so incredibly minor that I haven’t wanted to change. Lol. This is my third (?) Infusion biologic, and I went through 5 or more before that if either infection or pill form (in fact until recently we were out of next options if the Simponi failed, which were still not totally sure about.).
I hope you have good luck with the Simponi and the Lupus resolves soon!


#5

Thank you so much for your input. Did you suffer hair loss with Orenicia as well? For the first time in my life on Biologics, my hair is really thinning on the scalp and even tho I had a cut 5 weeks ago, it looks like it hasn’t grown one bit. Hopefully it will grow back being off Orencia. My Daughter suffered the same with Humira and once she was taken off of it her hair grew back in. Fingers crossed! Never in all these years (38) of being on these meds have I had to change drugs so often as these last 2-3 years. My time spent on Enbrel and Humira was years on each, Remicade 8+ years until it passed on the Lupus. It was a great drug for me. .I have been doing this so long my first med was Gold Injections!
I appreciate your help on this and all the best to you !


#6

I honestly can’t remember if my hair loss was from the orencia or from when I was on otezla and leflumenide - last year was a year of med changes and terrible side effects. But I think you’re probably safe to believe it’ll grow back in once the orencia is out of your system - mine filled back in iver the course of 3-6 months or so after stopping whichever medication it was that made it fall out.